MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN HOUSING CAM MODULE S5; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED,

SMITH & NEPHEW, INC. LGN HOUSING CAM MODULE S5; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED,
Model Number 71434428
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, before a tka surgery, a legion housing cam module size 5 was broken.Despite this problem, the surgery was completed with the same device, without any delay.No harm to the patient as consequence of this problem.
 
Additional Manufacturer Narrative
Internal reference number: case (b)(4).
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.The contribution of the device to the reported event could not be corroborated.A visual inspection of the returned lgn housing cam module s5 confirmed the device is fractured on the edges.A review of complaint history did not reveal similar events for the listed device.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN HOUSING CAM MODULE S5
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED,
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin
austin, TX 78735
5123913905
MDR Report Key12831395
Report Number1020279-2021-08229
Device Sequence Number1520637
Product Code HRY
UDI-Device Identifier03596010549358
UDI-Public03596010549358
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71434428
Device Catalogue Number71434428
Device Lot Number19DK00112
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2021
Supplement Date Received by Manufacturer01/18/2022
Initial Report FDA Received Date11/17/2021
Supplement Report FDA Received Date01/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/19/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown